MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404030
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that an accumax 550 laser fiber was used in a stone rubble procedure performed on (b)(6) 2018.According to the complainant, during preparation, the tip of the laser fiber was noted to have black spots.The procedure was completed with another accumax 550 laser fiber.There were no serious injury nor adverse patient effects reported as a result of this event.
 
Additional Manufacturer Narrative
Problem code 2976 captures the reportable event of fiber tip/face material deformation.Investigation results: one flexiva 200 tractip laser fiber was returned intact in one piece.The fiber measured approximately 278.9 cm from the top of the connector which includes the entire distal tip.Visual examination revealed that the exposed glass fiber tip measured approximately 3.5 mm and appeared unused.Additional examination under magnification confirmed that the tip was unused.Functional analysis revealed that when the fiber was connected to the lumenis laser console, the attach fiber message disappeared indicating that the fiber was recognized by the console.The aiming beam exiting the distal tip is bright, clear, and round.The reported complaint was not confirmed.Therefore, a review and analysis of all available information indicated that the root cause is no problem detected.A complaint with a cause of no problem detected indicates that the device complaint or problem cannot be confirmed.A review of the device history record (dhr) was performed; no anomalies were noted.
 
Event or Problem Description
It was reported to boston scientific corporation on october 29, 2018 that an accumax 550 laser fiber was used in a stone rubble procedure performed on (b)(6) 2018.According to the complainant, during preparation, the tip of the laser fiber was noted to have black spots.The procedure was completed with another accumax 550 laser fiber.There were no serious injury nor adverse patient effects reported as a result of this event.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8096359
Report Number3005099803-2018-61556
Device Sequence Number2792315
Product Code GEX
UDI-Device Identifier08714729784609
UDI-Public08714729784609
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2020
Device Model NumberM0068404030
Device Catalogue Number840-403
Device Lot NumberC000004847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer01/14/2019
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1